Alert archive / Colorado / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 267, NWS Goodland, KS

August 13, 2017Cheyenne County, Kit Carson County, Colorado; Sherman County, Wallace County, Kansas

NWS Goodland, KS issued this severe thunderstorm warning at Aug 13, 2017, 7:28 PM MDT for Cheyenne County, Kit Carson County, Colorado; Sherman County, Wallace County, Kansas. It was in force for 47 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 13, 2017, 7:28 PM MDT (01:28 UTC)
Expired
Aug 13, 2017, 8:15 PM MDT
In force
47 min
Issued by
NWS Goodland, KS
Area
Storm-based polygon
Hail
2.0 in
Wind
60.0 mph

Counties Cheyenne County, CO, Kit Carson County, CO, Sherman County, KS, Wallace County, KS

The radar

The Goodland radar (KGLD), 40 km from the middle of the area, began a volume at 01:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 13, 7:41 PM MDTTSTM WND GST 661 E Burlington, CO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 13, 3:00 PM MDTSevere Thunderstorm WatchSPC11 hr

The nearest sounding before it

Denver, CO (KDEN), launched 00:00Z, 1.5 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2017-08-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 43 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2017-08-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -20 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
43 J/kg
Mixed-layer CIN
-110 J/kg
Mixed-layer LCL
2727 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
-20 m²/s²
0-3 km storm-relative helicity
53 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

489 
WUUS53 KGLD 140128
SVRGLD
COC017-063-KSC181-199-140215-
/O.NEW.KGLD.SV.W.0267.170814T0128Z-170814T0215Z/

BULLETIN - EAS ACTIVATION REQUESTED
Severe Thunderstorm Warning
National Weather Service Goodland KS
728 PM MDT SUN AUG 13 2017

The National Weather Service in Goodland has issued a

* Severe Thunderstorm Warning for...
  Eastern Cheyenne County in east central Colorado...
  Eastern Kit Carson County in east central Colorado...
  Wallace County in west central Kansas...
  Western Sherman County in northwestern Kansas...

* Until 815 PM MDT

* At 728 PM MDT, a severe thunderstorm was located near Burlington,
  moving southeast at 45 mph.

  HAZARD...Two inch hail and 60 mph wind gusts. 

  SOURCE...Radar indicated. 

  IMPACT...People and animals outdoors will be injured. Expect hail 
           damage to roofs, siding, windows, and vehicles. Expect 
           wind damage to roofs, siding, and trees. 

* Locations impacted include...
  Burlington, Cheyenne Wells, Sharon Springs, Kanorado, Ruleton,
  Weskan and Bethune.

This includes the following highways...
 Interstate 70 in Kansas between mile markers 0 and 16.
 Interstate 70 in Colorado between mile markers 423 and 450.
 Highway 385 between mile markers 148 and 150, and between mile
markers 152 and 201.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3944 10263 3956 10186 3887 10148 3885 10148
      3863 10226
TIME...MOT...LOC 0128Z 322DEG 38KT 3929 10233 

HAIL...2.00IN
WIND...60MPH
 
$$
4 follow-up statements
423 
WWUS53 KGLD 140135
SVSGLD

Severe Weather Statement
National Weather Service Goodland KS
735 PM MDT SUN AUG 13 2017

COC017-063-KSC181-199-140215-
/O.CON.KGLD.SV.W.0267.000000T0000Z-170814T0215Z/
Cheyenne CO-Kit Carson CO-Wallace KS-Sherman KS-
735 PM MDT SUN AUG 13 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM MDT
FOR EASTERN CHEYENNE AND EASTERN KIT CARSON COUNTIES IN EAST CENTRAL
COLORADO...WALLACE COUNTY IN WEST CENTRAL KANSAS AND WESTERN SHERMAN
COUNTIES IN NORTHWESTERN KANSAS...

At 734 PM MDT, a severe thunderstorm was located 4 miles south of
Burlington, moving southeast at 45 mph.

This is a very dangerous storm.

HAZARD...Baseball size hail and 70 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...People and animals outdoors will be severely injured. 
         Expect shattered windows, extensive damage to roofs, 
         siding, and vehicles. 

Locations impacted include...
Burlington, Cheyenne Wells, Sharon Springs, Kanorado, Ruleton, Weskan
and Bethune.

This includes the following highways...
 Interstate 70 in Kansas between mile markers 0 and 16.
 Interstate 70 in Colorado between mile markers 423 and 450.
 Highway 385 between mile markers 148 and 150, and between mile
markers 152 and 201.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3944 10263 3956 10186 3887 10148 3885 10148
      3863 10226
TIME...MOT...LOC 0134Z 322DEG 38KT 3923 10227 

HAIL...2.75IN
WIND...70MPH
 
$$
450 
WWUS53 KGLD 140148
SVSGLD

Severe Weather Statement
National Weather Service Goodland KS
748 PM MDT SUN AUG 13 2017

COC017-063-KSC181-199-140215-
/O.CON.KGLD.SV.W.0267.000000T0000Z-170814T0215Z/
Cheyenne CO-Kit Carson CO-Wallace KS-Sherman KS-
748 PM MDT SUN AUG 13 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM MDT
FOR EASTERN CHEYENNE AND EASTERN KIT CARSON COUNTIES IN EAST CENTRAL
COLORADO...WALLACE COUNTY IN WEST CENTRAL KANSAS AND WESTERN SHERMAN
COUNTIES IN NORTHWESTERN KANSAS...

At 748 PM MDT, a severe thunderstorm was located 7 miles north of
Kanorado, moving southeast at 10 mph.

This is a very dangerous storm.

HAZARD...Baseball size hail and 70 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...People and animals outdoors will be severely injured. 
         Expect shattered windows, extensive damage to roofs, 
         siding, and vehicles. 

Locations impacted include...
Burlington, Cheyenne Wells, Sharon Springs, Kanorado, Ruleton, Weskan
and Bethune.

This includes the following highways...
 Interstate 70 in Kansas between mile markers 0 and 16.
 Interstate 70 in Colorado between mile markers 423 and 450.
 Highway 385 between mile markers 148 and 150, and between mile
markers 152 and 201.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

This is a potentially deadly storm. Seek shelter in an interior room
on the lowest floor of a well-built structure. Abandon vehicles in
search of a more substantial permanent structure. Stay away from
windows.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3944 10263 3956 10186 3887 10148 3885 10148
      3863 10226
TIME...MOT...LOC 0148Z 306DEG 8KT 3945 10205 

HAIL...2.75IN
WIND...70MPH
 
$$
791 
WWUS53 KGLD 140200
SVSGLD

Severe Weather Statement
National Weather Service Goodland KS
800 PM MDT SUN AUG 13 2017

COC017-063-KSC181-199-140215-
/O.CON.KGLD.SV.W.0267.000000T0000Z-170814T0215Z/
Cheyenne CO-Kit Carson CO-Wallace KS-Sherman KS-
800 PM MDT SUN AUG 13 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM MDT
FOR EASTERN CHEYENNE AND EASTERN KIT CARSON COUNTIES IN EAST CENTRAL
COLORADO...WALLACE COUNTY IN WEST CENTRAL KANSAS AND WESTERN SHERMAN
COUNTIES IN NORTHWESTERN KANSAS...

At 800 PM MDT, a severe thunderstorm was located near Ruleton, moving
southeast at 30 mph.

HAZARD...70 mph wind gusts and ping pong ball size hail. 

SOURCE...Radar indicated. 

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect 
         considerable tree damage. Wind damage is also likely to 
         mobile homes, roofs, and outbuildings. 

Locations impacted include...
Burlington, Cheyenne Wells, Sharon Springs, Kanorado, Ruleton, Weskan
and Bethune.

This includes the following highways...
 Interstate 70 in Kansas between mile markers 0 and 16.
 Interstate 70 in Colorado between mile markers 423 and 450.
 Highway 385 between mile markers 148 and 150, and between mile
markers 152 and 201.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

This is a potentially deadly storm. Seek shelter in an interior room
on the lowest floor of a well-built structure. Abandon vehicles in
search of a more substantial permanent structure. Stay away from
windows.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3944 10263 3956 10186 3887 10148 3885 10148
      3863 10226
TIME...MOT...LOC 0200Z 293DEG 27KT 3930 10192 

HAIL...1.50IN
WIND...70MPH
 
$$
080 
WWUS53 KGLD 140209
SVSGLD

Severe Weather Statement
National Weather Service Goodland KS
809 PM MDT SUN AUG 13 2017

COC017-063-KSC181-199-140219-
/O.EXP.KGLD.SV.W.0267.000000T0000Z-170814T0215Z/
Cheyenne CO-Kit Carson CO-Wallace KS-Sherman KS-
809 PM MDT SUN AUG 13 2017

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CHEYENNE AND EASTERN
KIT CARSON COUNTIES IN EAST CENTRAL COLORADO...WALLACE COUNTY IN WEST
CENTRAL KANSAS AND WESTERN SHERMAN COUNTIES IN NORTHWESTERN KANSAS
WILL EXPIRE AT 815 PM MDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning will be allowed to expire.  However gusty winds
and heavy rain are still possible with this thunderstorm.

A severe thunderstorm watch remains in effect until 1100 PM MDT for
east central Colorado...and northwestern and west central Kansas.

LAT...LON 3944 10263 3956 10186 3887 10148 3885 10148
      3863 10226
TIME...MOT...LOC 0209Z 322DEG 38KT 3922 10184 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 5:18 PM MDT, 2 hours 10 minutes earlier.

Area forecast discussion, Aug 13, 5:18 PM MDT, 2 hours 10 minutes before
Area Forecast Discussion
National Weather Service Goodland KS
518 PM MDT Sun Aug 13 2017

.UPDATE...
Issued at 305 PM MDT Sun Aug 13 2017

Update to forecast sent to add in mention of Severe Thunderstorm
Watch #451. This watch is for the entire forecast area thru 05z
Monday. Potential for large hail to 3 inches...winds to 70 mph and
even a possible tornado. Heavy rainfall with these storms could
cause flash flooding.

&&

.SHORT TERM...(This evening through Monday)
Issued at 233 PM MDT Sun Aug 13 2017

Across the Tri State region this afternoon...skies are mainly sunny
to mostly sunny with temperatures ranging in the 80s. A general
southerly flow resides over the area as well with the region lying
ahead of a lee-side trough again over the Front Range.

For the rest of the afternoon and on into the evening hours...a
similar situation to wx from yesterday will occur. Lee-side trough
does sit over the Front Range with another shortwave coming over the
Rockies. The main difference from yesterday will be the fact that
less cloud cover at sunrise this morning...has allowed for the
entire area to show a marketed increase in instability which will
aid in the development of strong to severe t-storms...especially
when the shortwave works off the Rockies. Regional radar is already
showing convective activity over portions of central and southern
Colorado...which has to move eastward and will thus tap into the
highly unstable airmass over the CWA. As with yesterday...the main
threats will be large hail...damaging winds and heavy rain. There is
again an outside chance for a tornado to form as well. With
this...the SPC does have the entire CWA in a Slight Risk for severe
into the evening hours.

After midnight precip is expected to taper down...which will be
followed by the development of patchy fog that will carry into the
mid morning hours Monday. For the rest of Monday...H5 ridging over
the region during the day will temper any development of trw thru
much the day.

For temps...looking for overnight lows to drop into upper 50s thru
the mid 60s...warmest east. Daytime highs Monday will peak into the
85-90F range.

.LONG TERM...(Monday night through Sunday)
Issued at 237 PM MDT Sun Aug 13 2017

Monday night: Chance of showers and storms through the evening
hours. With current parameters being put out by the models, do not
expect severe weather at this time. Patchy fog will be possible
after midnight. Temperatures will be in the mid to upper 60s.

Tuesday: This period looks to have the best chance for severe
weather in the extended. CWA will be downstream of a longwave trough
through this period. Ample divergence aloft, good turning of winds
with height, and leeside surface troughing will all assist with
convection initiation. SREF soundings show MUCAPE greater than 3000
J/kg, 0-6km bulk shear around 40kt, DCAPE of 1500-2000 J/kg, and
good SFC-1km helicity across the CWA. In other words, all forms of
severe weather will be possible if the current forecast verifies.
Best severe parameters look to be in our Nebraska counties.

Wednesday-Rest of the Week: Weak cold front will sag through the
eastern two thirds of the area Wednesday night into Thursday
morning. Front becomes stationary and meanders between Kansas and
Nebraska through the end of the week. This will aid in providing
focus for a few showers and thunderstorms each day with the best
chance of rain coming Thursday afternoon and evening. Temps warm
through the period.

&&

.AVIATION...(For the 00Z TAFS through 00Z Monday evening)
Issued at 514 PM MDT Sun Aug 13 2017

Scattered thunderstorms will move into the area this evening.
Confidence rather low that either KGLD or KMCK will be directly
impacted, as storms have been slow to develop. Nonetheless, could
see brief flight category reductions if a thunderstorms develops
near the terminals. Overnight, expecting lowered ceilings and
areas of fog to develop in the very moist air mass. There is the
potential to go as low as IFR/VLIFR in fog for a brief time,
particularly at KMCK. Conditions will gradually improve Monday
morning, with a return to VFR expected by late morning.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
CO...NONE.
NE...NONE.
&&

UPDATE...JN
SHORT TERM...JN
LONG TERM...SME
AVIATION...024
Hazardous weather outlook, Aug 13, 2:48 PM MDT, 4 hours 40 minutes before
Hazardous Weather Outlook
National Weather Service Goodland KS
248 PM MDT Sun Aug 13 2017

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-142100-
Yuma County-Kit Carson County-Cheyenne County-Cheyenne-Rawlins-
Decatur-Norton-Sherman-Thomas-Sheridan-Graham-Wallace-Logan-Gove-
Greeley-Wichita-Dundy-Hitchcock-Red Willow-
248 PM MDT Sun Aug 13 2017 /348 PM CDT Sun Aug 13 2017/

This hazardous weather outlook is for east central Colorado...
extreme southwest Nebraska and northwest Kansas.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

Scattered strong to severe storms will develop and move across the
region from late this afternoon through evening. The main threat
will be very large hail in addition to damaging winds. Locally heavy
rainfall could also lead to areas of flooding.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY...

Patchy early morning fog is possible again across the area on
Monday.

An active pattern will continue with isolated to scattered
thunderstorms expected each day through the forecast period. The
next best chance for severe thunderstorms will be Tuesday afternoon
into Tuesday night. Large hail, damaging winds, and a few brief
tornadoes will be possible. Heavy rainfall can also be expected with
any strong storms that form, which may lead to flash flooding in
areas that are already saturated.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be required.

In the hours before

Special weather statement, Aug 13, 5:27 PM MDT, 2 hours 1 minute before
Special Weather Statement
National Weather Service Goodland KS
527 PM MDT SUN AUG 13 2017

KSZ041-140000-
Greeley KS-
527 PM MDT SUN AUG 13 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN GREELEY COUNTY UNTIL
600 PM MDT...

At 527 PM MDT, Doppler radar was tracking a strong thunderstorm 11
miles south of Towner, or 17 miles southwest of Tribune, moving
northeast at 25 mph.

Nickel size hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Tribune and Horace.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A severe thunderstorm watch remains in effect until 1100 PM MDT for
west central Kansas.

LAT...LON 3841 10204 3857 10190 3844 10172 3826 10198
      3826 10205
TIME...MOT...LOC 2327Z 221DEG 20KT 3831 10201
Special weather statement, Aug 13, 5:41 PM MDT, 1 hour 47 minutes before
Special Weather Statement
National Weather Service Goodland KS
541 PM MDT SUN AUG 13 2017

COZ090-140015-
Yuma County CO-
541 PM MDT SUN AUG 13 2017

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL YUMA COUNTY UNTIL
615 PM MDT...

At 541 PM MDT, Doppler radar was tracking a strong thunderstorm 14
miles south of Yuma, moving southeast at 15 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Abarr.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A severe thunderstorm watch remains in effect until 1100 PM MDT for
northeastern Colorado.

LAT...LON 3993 10254 3980 10263 3987 10280 3999 10280
TIME...MOT...LOC 2341Z 294DEG 11KT 3993 10280
Special weather statement, Aug 13, 6:04 PM MDT, 1 hour 24 minutes before
Special Weather Statement
National Weather Service Goodland KS
604 PM MDT SUN AUG 13 2017

COZ091-140030-
Kit Carson County CO-
604 PM MDT SUN AUG 13 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN KIT CARSON COUNTY
UNTIL 630 PM MDT...

At 604 PM MDT, Doppler radar was tracking a strong thunderstorm 8
miles south of Arickaree School, or 23 miles north of Flagler, moving
southeast at 30 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

This storm will remain over mainly rural areas of northwestern Kit
Carson County.

A severe thunderstorm watch remains in effect until 1100 PM MDT for
northeastern and east central Colorado.

LAT...LON 3957 10272 3954 10267 3934 10291 3957 10315
TIME...MOT...LOC 0004Z 313DEG 24KT 3963 10305
Special weather statement, Aug 13, 6:37 PM MDT, 51 minutes before
Special Weather Statement
National Weather Service Goodland KS
637 PM MDT SUN AUG 13 2017

COZ090-091-140100-
Kit Carson County CO-Yuma County CO-
637 PM MDT SUN AUG 13 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL YUMA AND NORTH
CENTRAL KIT CARSON COUNTIES UNTIL 700 PM MDT...

At 636 PM MDT, Doppler radar was tracking a strong thunderstorm 15
miles east of Cope, or 21 miles west of Bonny Reservoir, moving
southeast at 15 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Kirk.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A severe thunderstorm watch remains in effect until 1100 PM MDT for
northeastern and east central Colorado.

LAT...LON 3967 10270 3980 10257 3963 10226 3949 10241
TIME...MOT...LOC 0036Z 304DEG 14KT 3969 10256
Special weather statement, Aug 13, 6:57 PM MDT, 31 minutes before
Special Weather Statement
National Weather Service Goodland KS
657 PM MDT SUN AUG 13 2017

COZ091-140130-
Kit Carson County CO-
657 PM MDT SUN AUG 13 2017

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL KIT CARSON COUNTY UNTIL
730 PM MDT...

At 657 PM MDT, Doppler radar was tracking a strong thunderstorm 4
miles northwest of Stratton, moving southeast at 30 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Burlington, Stratton, Bethune and Vona.

This includes the following highways...
 Interstate 70 in Colorado between mile markers 409 and 441.
 Highway 385 between mile markers 182 and 190.

A severe thunderstorm watch remains in effect until 1100 PM MDT for
east central Colorado.

LAT...LON 3948 10266 3931 10220 3904 10244 3931 10285
TIME...MOT...LOC 0057Z 301DEG 27KT 3937 10264
Special weather statement, Aug 13, 7:04 PM MDT, 24 minutes before
Special Weather Statement
National Weather Service Goodland KS
704 PM MDT SUN AUG 13 2017

KSZ027-140130-
Wallace KS-
704 PM MDT SUN AUG 13 2017

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL WALLACE COUNTY UNTIL
730 PM MDT...

At 704 PM MDT, Doppler radar was tracking a strong thunderstorm over
Sharon Springs, moving east at 10 mph.

Nickel size hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Sharon Springs and Wallace.

A severe thunderstorm watch remains in effect until 1100 PM MDT for
west central Kansas.

LAT...LON 3884 10182 3892 10184 3896 10156 3883 10151
TIME...MOT...LOC 0104Z 260DEG 9KT 3889 10176

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 13, 6:04 PM MDTSpecial Weather StatementGLDKit Carson26 min
Aug 13, 6:37 PM MDTSpecial Weather StatementGLDKit Carson23 min
Aug 13, 6:43 PM MDTSevere Thunderstorm WarningGLDKit Carson, Yuma47 min
Aug 13, 6:57 PM MDTSpecial Weather StatementGLDKit Carson33 min
Aug 13, 7:43 PM MDTSpecial Weather StatementGLDCheyenne32 min
Aug 13, 8:22 PM MDTSpecial Weather StatementGLDLincoln23 min
Aug 13, 7:04 PM MDTSpecial Weather StatementGLDWallace26 min
Aug 13, 8:36 PM MDTSpecial Weather StatementGLDNorton24 min
Aug 13, 8:43 PM MDTSpecial Weather StatementGLDGreeley, Logan, Wichita62 min
Aug 14, 12:55 AM MDTSpecial Weather StatementGLDNorton35 min
Aug 14, 3:04 PM MDTSpecial Weather StatementGLDRawlins26 min
Aug 14, 3:18 PM MDTSevere Thunderstorm WarningGLDCheyenne, Rawlins27 min
Aug 14, 3:42 PM MDTSevere Thunderstorm WarningGLDCheyenne, Rawlins48 min
Aug 14, 4:14 PM MDTSevere Thunderstorm WarningGLDCheyenne, Rawlins46 min
Aug 14, 4:31 PM MDTFlash Flood WarningGLDCheyenne, Rawlins3 hr
Aug 14, 4:36 PM MDTSpecial Weather StatementGLDCheyenne9 min
Aug 14, 4:44 PM MDTSevere Thunderstorm WarningGLDCheyenne, Sherman46 min
Aug 14, 4:53 PM MDTSevere Thunderstorm WarningGLDCheyenne30 min
Aug 14, 5:22 PM MDTSevere Thunderstorm WarningGLDCheyenne, Sherman53 min
Aug 14, 5:58 PM MDTSpecial Weather StatementGLDCheyenne17 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2017Severe Thunderstorm Warnings in Kansas, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.